MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 86111-
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hypoventilation (1916); Unintended Extubation (4564)
Date of Event 10/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during intubation with a endotracheal tube, 7cc of air was used to inflate the endotracheal tube cuff.Approximately 15-20 minutes later, a "pop" sound was heard, followed by the patient gurgling and a sudden loss of ventilation for a short term of time.The cuff of the endotracheal tube had popped.The patient was promptly extubated and re-intubated within a minute before surgery started. no further harm was reported.
 
Event or Problem Description
It was reported that there was an audible pop near the patients head.The patient was positioned, awaiting prep and dry time, with no manipulation of the patient by staff.Based on the sound quality, despite never having experienced something similar.Within seconds the ventilator alarmed for a large leak (tv fell to 55-70ml) as was assessing the patient and circuit for a source of the popping sound.Attempted to insert another three milliliters of air to the cuff with no change.The patient was placed on 100%.The patient was extubated over a soft exchange catheter and reintubated within two minutes.An approximately 4 mm hole was noted in the cuff balloon.Fortunately, there was minimal change in vital signs due to vigilance and quick actions by the team.
 
Additional Manufacturer Narrative
Additional information: b5, b7, d9, g3, h3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the sample was received outside its pouch and the cuff was burst.An inflation and deflation test was performed using syringe, 25cc of air was applied to the cuff, and it was observed the cuff deflated immediately.It was reported that there was an audible pop near the patients head.The patient was positioned, awaiting prep and dry time, with no manipulation of the patient by staff.Based on the sound quality, despite never having experienced something similar.Within seconds the ventilator alarmed for a large leak (tv fell to 55-70ml) as was assessing the patient and circuit for a source of the popping sound.Attempted to insert another three milliliters of air to the cuff with no change.The patient was placed on 100%.The patient was extubated over a soft exchange catheter and reintubated within two minutes.An approximately 4 mm hole was noted in the cuff balloon.The reported issue was confirmed.The most likely cause was unintended use error caused or contributed to event.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: as these devices may have been subjected to handling, storage conditions or preparation which compromised functional integrity; each tube¿s cuff, pilot balloon and valve should be tested by inflation prior to use.If dysfunction is detected in any part of the inflation system, the tube should not be used.Initiating treatment using a tube already shown to have a dysfunction in the inflation system could unnecessarily subject the patient to the untoward effects of extubation, re-intubation, or loss of respiratory support.Furthermore, the integrity of the inflation system should be monitored both initially and periodically during the intubation period.Uncorrected failure of the inflation system could result in death.Various bony anatomical structures (e.G., teeth, turbinates) within the intubation routes or any intubation tools with sharp surfaces present a threat to maintaining cuff integrity.Care must be taken to avoid damaging the thin-walled cuffs during insertion which would create the need to subject the patient to the trauma of extubation and re-intubation.If the cuff is damaged, the tube should not be used.Do not overinflate cuff.Ordinarily, the cuff pressure should not exceed 25 cm h2o.Carroll and grenvik recommend maintaining a seal pressure at or below 25 cm h2o (carroll, r.G., and grenvik, a.: proper use of large diameter, large residual cuffs.Critical care medicine vol.1, no.3: 153-154, 1973).Overinflation can result in tracheal damage, rupture of the cuff with subsequent deflation, or in cuff distortion which may lead to airway blockage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23354163
Report Number9681384-2025-01103
Device Sequence Number15678491
Product Code BTR
UDI-Device Identifier10884522000116
UDI-Public(01)10884522000116(17)300228(10)25B1598JZX
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86111-
Device Catalogue Number86111-
Device Lot Number25B1598JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer10/28/2025
12/31/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/13/2025
01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown